Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 125, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2003, 4:49 PM CDT for Hickman County, Maury County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2003, 4:49 PM CDT (21:49 UTC)
- Expired
- May 2, 2003, 5:35 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Hickman County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 87 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 1:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
457 WUUS54 KOHX 022149 SVRBNA TNC081-119-022235- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 448 PM CDT FRI MAY 2 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HICKMAN COUNTY IN TENNESSEE MAURY COUNTY IN TENNESSEE * UNTIL 535 PM CDT * AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHWEST OF MOUNT PLEASANT...OR 9 MILES SOUTHEAST OF CENTERVILLE...MOVING EAST SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT PLEASANT AROUND 500 PM CDT COLUMBIA AROUND 515 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3577 8738 3560 8745 3542 8694 3570 8678 $$ END/ORCHANIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 1:24 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 2, 1:24 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 124 PM CDT FRI MAY 2 2003 LARGE DEGREE OF INSTABILITY IS CURRENTLY IN PLACE ACROSS SOUTHWESTERN PORTIONS OF THE MID STATE. DEW POINTS IN THAT AREA ARE IN THE UPPER 60S TO NEAR 70 WITH TEMPERATURES AROUND 80 DEGREES. MAY SEE SOME CONVECTION LINGER INTO THE EVENING ACROSS SOUTHERN AND EASTERN ZONES SO WILL INSERT A 20 POP THERE. WEAK BOUNDARY TO THE NORTH WILL PUSH SOUTHWARD TODAY WITH A LIGHT NORTHWESTERLY SURFACE FLOW SETTING UP OVERNIGHT. SURFACE HIGH PRESSURE WILL QUICKLY MOVE EASTWARD ALLOWING FOR A SOUTHEASTERLY RETURN FLOW BY SATURDAY NIGHT. MEANWHILE...AN UPPER LEVEL RIDGE AXIS WILL MOVE EAST OF TN AS A LOW LEVEL JET BEGINS TO STRENGTHEN IN ADVANCE OF THE NEXT STORM SYSTEM. BY SUNDAY...DIVERGENCE AND COOLER AIR ALOFT WILL COMBINE WITH AN INCREASINGLY STRONG 850 MB FLOW TO WARRANT A CHANCE OF STORMS. STORMS LOOK LIKELY SUNDAY NIGHT INTO MONDAY AS THE MAIN FRONTAL SYSTEM REACHES MIDDLE TN. THIS FRONTAL SYSTEM APPEARS AS THOUGH IT WILL STALL OUT TO THE SOUTH OF THE AREA AS AN UPPER LEVEL SYSTEM GAINS STRENGTH ACROSS THE SOUTHWESTERN U.S. FOR THAT REASON WILL CONTINUE WITH A CHANCE OF SHOWERS AND STORMS THROUGH THURSDAY. FOR TEMPS...MOS LOOKS A LITTLE TOO COOL ON SATURDAY AS IT KEEPS TOO MUCH CLOUDINESS IN. WILL ALSO GO JUST ABOVE GUIDANCE ON SATURDAY NIGHT AS THE CLOUDS BEGIN TO RETURN. BNA 56/74/56/79 1014 CSV 53/71/48/76 3113 21 .BNA...NONE.
Hazardous weather outlook, May 2, 5:30 AM CDT, 11 hours 19 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-031030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP IN MIDDLE TENNESSEE THIS MORNING AND AFTERNOON. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WIND AND LARGE HAIL. THE STORMS ARE EXPECTED TO DISSIPATE LATE THIS AFTERNOON AFTER A COLD FRONT PASSES. ONLY A FEW SHOWERS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF DISTURBANCE MOVING OUT OF THE PLAINS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA SUNDAY THROUGH TUESDAY. THIS MAY BRING ANOTHER POSSIBILITY OF SEVERE WEATHER TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ON ALERT STATUS FOR POSSIBLE ACTIVATION LATER TODAY. 07
In the hours before
Local storm report, May 2, 2:43 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0243 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM 7 S WAYNESBORO TN 1.75 IN HAIL
05/02/03 WAYNE GOLF BALL SIZE HAIL IN
COLLINWOOD REPORTED LAW
ENFORCEMENT
05Local storm report, May 2, 3:07 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0307 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM PULASKI TN 0.75 IN HAIL
05/02/03 GILES 911 OPERATOR REPORTED
LARGER THAN DIME SIZE HAIL
IN PULASKI
05Local storm report, May 2, 4:04 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0404 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM CENTERVILLE TN 1.75 IN HAIL
05/02/03 HICKMAN GOLF BALL SIZE HAIL
REPORTED BY LOCAL LAW
ENFORCEMENT IN CENTERVILLE
05Local storm report, May 2, 4:23 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0423 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM SHELBYVILLE TN 1.00 IN HAIL
05/02/03 BEDFORD
0355 PM 10 W SHELBYVILLE TN 1.00 IN HAIL
05/02/03 BEDFORD
ROSELocal storm report, May 2, 4:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0440 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0427 PM SHELBYVILLE TN 1.75 IN HAIL
05/02/03 BEDFORD
0425 PM SHELBYVILLE TN 1.25 IN HAIL
05/02/03 BEDFORD
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:12 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 18 min |
| May 2, 7:59 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 46 min |
| May 2, 8:15 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 30 min |
| May 2, 8:48 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 32 min |
| May 2, 9:29 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 31 min |
| May 2, 10:01 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 29 min |
| May 2, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 30 min |
| May 2, 2:01 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 29 min |
| May 2, 2:19 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 11 min |
| May 2, 2:33 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| May 2, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln, Marshall | 38 min |
| May 2, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 20 hr |
| May 2, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 49 min |
| May 2, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 55 min |
| May 2, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln, Marshall | 31 min |
| May 2, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 47 min |
| May 2, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 26 min |
| May 2, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 56 min |
| May 2, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 33 min |
| May 2, 4:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 30 min |
| May 2, 5:04 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 41 min |
| May 2, 5:08 PM CDT | Tornado Warning | OHX | Giles, Lincoln | 37 min |
| May 2, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 34 min |
| May 2, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 48 min |
| May 2, 5:48 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 27 min |
| May 2, 6:13 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.